PIER
 
Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 31 > pp. 31-54

THEORETICAL MODELING OF MULTI-SLEEVE MONOPOLE ANTENNAS

By Z. Shen and R. H. MacPhie

Full Article PDF (375 KB)

Abstract:
This article presents a numerical technique based on the modal-expansion method for modeling a multi-sleeve monopole antenna fed through an infinite ground-plane by a coaxial transmission line. The modal-expansion analysis is facilitated by introducing a perfectly conducting boundary at a variable height over the ground-plane of the monopole. The resulting structure is then divided into a number of regions and the electromagnetic field components in each region are expanded into the summation of its modal functions. The current distribution over the monopole and sleeve surfaces as well as the antenna's input impedance are computed by finding the expansion coefficients through matching the tangential field components across the regional interfaces. Numerical results for the surface current distribution and input impedance are presented and discussed with emphasis laid on single- and double-sleeve monopole antennas.

Citation: (See works that cites this article)
Z. Shen and R. H. MacPhie, "Theoretical Modeling of Multi-Sleeve Monopole Antennas," Progress In Electromagnetics Research, Vol. 31, 31-54, 2001.
doi:10.2528/PIER00041802
http://www.jpier.org/PIER/pier.php?paper=0004182

References:
1. King, R. W. P., The Theory of Linear Antennas, Harvard University Press, Cambridge, Mass., 1956.
doi:10.4159/harvard.9780674182189

2. King, R. W. P., Tables of Antenna Characteristics, IFI, Plenum, New York, 1971.
doi:10.1007/978-1-4684-6081-0

3. Taylor, J., "The sleeve antenna,", Doctoral Dissertation. Cruft Lab., Harvard Univ., Cambridge, MA, 1950.

4. Poggio, A. J. and P. E. Mayes, "Pattern bandwidth optimization of the sleeve monopole antenna," IEEE Trans. Antennas Propagat., Vol. 14, 643-645, Sept. 1966.
doi:10.1109/TAP.1966.1138764

5. Rispin, L. W. and D. C. Chang, "Wire and loop antennas," Antenna Handbook, Y. T. Lo and S. W. Lee (Eds.), 7.23–7.36, Van Nostrand Reinhold, New York, 1988.

6. Wunsch, A. D., "Fourier series treatment of the sleeve monopole antenna," IEE Proc.-H, Vol. 135, No. 4, 217-225, 1988.

7. Shen, Z. and R. H. MacPhie, "Modal expansion analysis of monopole antennas driven from a coaxial line," Radio Science, Vol. 31, No. 5, 1037-1046, 1996.
doi:10.1029/96RS01733

8. Shen, Z. and R. H. MacPhie, "Rigorous evaluation of the input impedance of a sleeve monopole by modal expansion method," IEEE Trans. Antennas Propagat., Vol. 44, No. 12, 1584-1591, 1996.
doi:10.1109/8.546244

9. Marcuwitz, N., Waveguide Handbook, McGraw-Hill, New York, 1951.

10. Kuhn, E., "A mode-matching method for solving field problems in waveguide and resonator circuits," Arch. Elek. Ubertragung., Vol. 27, 511-518, Dec. 1973.

11. Abramowitz, M. and I. A. Stegun, Handbook of Mathematical Functions, Dover, New York, 1965.

12. Morgan, M. A. and F. K. Schwering, "Eigenmode analysis of dielectric loaded top-hat monopole antennas," IEEE Trans. Antennas Propagat., Vol. 42, No. 1, 54-63, 1994.
doi:10.1109/8.272301

13. Balanis, C. A., Antenna Theory Analysis and Design, Harper & Row, New York, 1982.

14. Mittra, R. and S. W. Lee, Analytical Techniques in the Theory of Guided Waves, Macmillan, New York, 1971.


© Copyright 2014 EMW Publishing. All Rights Reserved